I was recently denied a claim by the VA stated that I had arthritis in both knees and it was not combat related. I injured my knees in vietnam falling in a ground well and jumping into holes during motor attacks. I had surgrey in 1976 which was a ligment repair to my left knee. I was told that I had the start of degenrite arthritis in my knee. Do just get arthritis and is it caused by injuries.
Osteoarthritis Q & A
Have you found any correlation between the use of steroids in chemotherapy and osteoarthritis later on? I am 39 and have just been diagnosed with osteoarthritis is my spine. I was treated for ALL when I was 16 1/2. My doctor questions if the use of steroids contributed to this condition. Please let me know if you have done any studies or found any evidence to support the effects of chemotherpy on the skeletal system.
I need to take calcium supplements for osteoporosis; however, I noticed that when I temporarily stopped taking the calcium supplements, the swelling and disfigurement of the last joints [the distal?] in my fingers caused by OA stopped increasing. When I resumed the supplements, the swelling and disfigurement advanced. Is there any way to take calcium supplements without worsening the swelling and disfigurement of the finger joints caused by OA?
I am a 50 year old female facing knee replacement on one knee and a partial replacement on the other. I suffer from arthritis and take Bextra 20 mg daily. I have been on HRT since age 27 (recently stopped) treated with Estratest. I suffer chronic pain (4 years now) from cervical disk disease treated with Percocet 10/650 4 to 5 tablets daily. To complicate all of these matters I consume 8 or more cups of coffee daily. I am wondering if any of the drugs/caffeine could be causing the problems with my knees or increasing my arthritis pain. It is hard for me to believe I must have knee replacement at 50.
What are the likely causes of this condition,I have been told it could be caused by working on cold concrete floors,is this likely?